Skip to content
Tramadol & Promethazine Codeine cough syrup
avatar
JMC_z3 posted:
I currently have bronchitis and have been taking Tramadol for FM pain for the last 3 years. My Dr prescribed Promethazine with Codeine cough syrup due to so much coughing I can't sleep. I also have a Xopenex inhaler, I'm just not sure about taking this cough syrup since it has Codeine in it. I reminded my Dr about the Tramadol and he said not to worry about it, but I am worried because I'm really sensitive to medications.
Has anyone taken Tramadol then taken this cough syrup? Thanks
Reply
 
avatar
Booch007 responded:
Promethazine is a phenothiazine and has significant sedative ability, that plus the codiene...you may be dizzy or sleepy. IT WILL be a great antitusssive to stop the coughing.

Better to ask the pharmacist about interactions and maybe spacing any taking of these. I just see sedation in the future. So a good nights sleep is in order for you. Drink plenty of water to hydrate the mouth..it will get dry.

Alot of physicians choose this syrup and you must have a good cough to get this. Supressing a cough at night for sleep is a good thing. During the day I am all for "cough it up" Get things moving...tightening and drying is not good. So, for me I would use it at night and use and expectorant (Plain) in the day....humidify the air (shower or humidifier) to help loosen and execise your lungs with a deep breath and blowing out with your lips pursed (like blowing through a straw)

This pushes the airways open in the bottom of the lungs and helps from progressing to pneumonia. Having someone tap on your back (vibrations) is also good for moving phlegm to the bigger airways to cough it up.

Good luck and get better, we have enough with the dragon, don't need to be sick too. All my best, Nancy B
 
avatar
JMC_z3 replied to Booch007's response:
thanks for your reply Nancy B, I did try taking the cough syrup without taking any Tramadol, although it did help the coughing it made my legs feel more crawly than ever, so much that I couldnt sleep. That's why I was supposed to take the cough medicine, it did stop the coughing but made my FM muscle pains, crawly feelings in my legs worse. I've been up since 5pm yesterday--my hours are switched around but still, I should be asleep now but still cant, its so frustrating that everytime i try to relax I got this achy feeling in my lower legs that I have to keep rubbing them. I did put on Lidocaine patches but its not helping, I waited 5 hours and then took tramadol and I really hope that helps. I am not having a good day. I just hope this doesnt turn into pnuemonia--that happened once before, when I thought the achy tight ribcage was FM when it was pnuemonia in both lungs. So now I dont know if its costochondritis or worse...
 
avatar
xperky replied to JMC_z3's response:
Hi JMC-I hate that crawly feeling. With me it's either my body fighting going to sleep, or anxiety. Have you tried a hot shower and chamomile tea? Do you have any benadryl or anxiolytic to make you drowsy?

Is the inhaler causing anxiety? Sometimes they can do that.

If it were me, I'd take a hot shower, lather VapoRub all over my chest and neck, put on some cotton PJ's, drink some Sleepy Time tea, and think relaxing thoughts with my head on my best pillow.

I hope you can get rid of this. It's hard to fight two fronts at once!
Life is wonderful when lived with love and compassion, Margaret


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
191 of 208 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.